Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 409, NWS Norman, OK

June 5, 2001Custer County, Dewey County, Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 5, 2001, 10:39 PM CDT for Custer County, Dewey County, Roger Mills County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 5, 2001, 10:39 PM CDT (03:39 UTC)
Expired
Jun 5, 2001, 11:30 PM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Custer County, OK, Dewey County, OK, Roger Mills County, OK

What was reported inside it

TimeReportWhereRemark
Jun 5, 11:25 PM CDTHail 1Moorewood, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 10:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
2039 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS54 KOUN 060342
SVROKC
OKC039-043-129-060430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1039 PM CDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWEST DEWEY COUNTY IN NORTHWEST OKLAHOMA
  NORTHWEST CUSTER COUNTY IN WESTERN OKLAHOMA
  ROGER MILLS COUNTY IN WESTERN OKLAHOMA

* UNTIL 1130 PM CDT

* AT 1039 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR
  LEEDEY...MOVING SOUTH AT 10 MPH.  HAIL UP TO THE SIZE OF QUARTERS
  IS LIKELY WITH THIS STORM.  ANOTHER SEVERE THUNDERSTORM WAS APPROACHING
  THE STATE LINE NORTHWEST OF REYDON. THIS STORM LIKELY CONTAINS HAIL TO
  THE SIZE OF QUARTERS...OR LARGER...AND WAS MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE ANGORA...CHEYENNE...CRAWFORD...
  LEEDEY...MOOREWOOD...REYDON...ROLL AND STRONG CITY


HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3580 9999 3549 9998 3570 9916 3597 9929

ANDRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:30 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 5, 9:30 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT TUE JUN 5 2001

MAIN CHANGES TO GOING FORECAST WILL BE TO CLEAN UP A FEW ZONE GROUPS
PER ONGOING CONVECTION. MINIMAL THREAT OF CONVECTIVE ACTIVITY ACROSS
CENTRAL OKLAHOMA THROUGH WESTERN NORTH TEXAS...SO MAY LOWER POPS A
BIT FOR TONIGHT. SOUTHEAST ACTUALLY MAY HAVE A LITTLE BETTER CHANCE
WITH A LOOK AT LATEST MODEL DATA AND SATELLITE TRENDS. BEST CHANCES
FOR RAIN TONIGHT WILL WEST CENTRAL THROUGH NORTH CENTRAL OKLAHOMA
AND WILL LEAVE HIGHEST POPS IN THESE LOCATIONS.

FOR WEDNESDAY...SEVERAL PARAMETERS WILL BE BATTLING IT OUT. WE WILL
SEE EROSION OF CAP AND INCREASE IN MOISTURE AS A RESULT OF TROPICAL
SYSTEM SHIFTING NORTH. THERE WILL ALSO BE LEFT-OVER
BOUNDARIES...WITH THE MAIN SYNOPTIC SCALE BOUNDARY OVER NORTHERN
THROUGH WESTERN ZONES. QUESTION WILL BE HOW EXTENSIVE MID/HIGH LEVEL
CLOUDS WILL BE TO INHIBIT INSOLATION. ALTHOUGH CAPE/SHEAR VALUES
WILL BE DIMINISHED FROM WHAT WE SAW TODAY...EFFICIENT RAIN PRODUCERS
ARE EXPECTED. THUS...ONLY MINOR TWEAKS TO 2ND PERIOD WITH NO CHANGES
EXPECTED BEYOND THAT.

FCSTID= 11

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 5, 5:42 PM CDT, 4 hours 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0542 PM    14 NE CAMP HOUSTON        OK   1.00 INCH HAIL
06/05/01   WOODS                          RPTD BY PUBLIC.

TL
Local storm report, Jun 5, 7:44 PM CDT, 2 hours 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    18 NNE MOORELAND          OK   1.00 INCH HAIL
06/05/01   WOODWARD                       REPORTED BY PUBLIC

0725 PM    SHATTUCK                  OK   .88 INCH HAIL
06/05/01   ELLIS                          REPORTED BY PUBLIC

0726 PM    WOODWARD                  OK   .88 INCH HAIL
06/05/01 K  WOODWARD                       REPORTED BY PD.
Local storm report, Jun 5, 8:02 PM CDT, 2 hours 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    9 SW WOODWARD             OK   1.00 INCH HAIL
06/05/01   WOODWARD                       REPORTED BY PUBLIC
Local storm report, Jun 5, 8:12 PM CDT, 2 hours 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 PM    WOODWARD                  OK   .88 INCH HAIL
06/05/01   WOODWARD                       REPORTED BY PD

0802 PM    1 N SHATTUCK              OK   1.25 INCH HAIL
06/05/01   ELLIS                          QUARTER TO HALF DOLLAR
                                          HAIL. REPTD BY COOP OBSVR.
Local storm report, Jun 5, 8:41 PM CDT, 1 hour 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0833 PM    WOwODWARD                  OK   FLOODING
06/05/01   WOODWARD                       WWR OHP RPTD SIG STREET
                                          FLOODING IN S PRTS OF WWR.
Local storm report, Jun 5, 9:59 PM CDT, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT TUE JUN 05 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 PM    4 NNW CAMARGO             OK   67 MPH WIND GUST
06/05/01   DEWEY                          MEASURED BY OKLAHOMA
                                          MESONET.

0842 PM    2 E TANGIER               OK   .88 &INCH HAIL
06/05/01   WOODWARD                       RPTD BY CO S.O.

TL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:01 PM CDTTornado WarningOUNWoods44 min
Jun 5, 7:10 PM CDTTornado WarningOUNMajor35 min
Jun 5, 7:25 PM CDTTornado WarningOUNWoodward35 min
Jun 5, 7:41 PM CDTTornado WarningOUNMajor, Woods49 min
Jun 5, 7:56 PM CDTTornado WarningOUNWoodward34 min
Jun 5, 8:00 PM CDTSevere Thunderstorm WarningOUNEllis60 min
Jun 5, 8:26 PM CDTFlash Flood WarningOUNWoodward3 hr
Jun 5, 8:26 PM CDTSevere Thunderstorm WarningOUNWoodward49 min
Jun 5, 8:57 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis63 min
Jun 5, 11:28 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita47 min
Jun 5, 11:28 PM CDTSevere Thunderstorm WarningOUNRoger Mills47 min
Jun 6, 12:10 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Kiowa, Washita50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.